MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/16/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the epiq cvxi ultrasound system became unresponsive and locked up during an examination where a patient was coding.The clinician had to bring in another system in an attempt to complete the examination.Unfortunately, the patient did not recover from the code and ultimately expired; however, the customer has clearly stated the ultrasound did not cause the patient incident.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
A philips field service engineer evaluated the system onsite to try and determine the cause of the ultrasound system lockup.During the inspection, the system passed all diagnostic, functional and electrical safety tests.Philips engineering performed a thorough review of system log files and found one instance of an informational message entry indicating possible foreign debris or moisture detected in the connector port of the system or transducer.The ultrasound system and transducer continue to be in use, with no further issues reported.Discussion with the director of cardiovascular non-invasive imaging at the site provided a summary of the event.The patient had multiple comorbidities and was a high-risk surgical patient for a urological surgery.After completion of the surgery during awakening from general anesthesia the patient went into extremis.They coded the patient.The hospitals standard procedure during a code is to perform a tee to evaluate heart function and rule out pericardial effusion.Cpr was continuing during this time.The patient passed away from a heart attack after 30 minutes.The cardiovascular director stated that the ultrasound machine did not cause or contribute to the death.The surgeon and anesthesiologist both agreed that the delay for the tee would not have changed the course of care.

Brand Name
EPIQ CVXI
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
roxanne ramirez
22100 bothell everett highway
bothell, WA 98021
MDR Report Key21971899
Report Number3019216-2025-000189
Device Sequence Number15579298
Product Code IYN
UDI-Device Identifier00884838114142
UDI-Public(01)00884838114142
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale